MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PFLEX 18G 8CM BASIC KIT; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PFLEX 18G 8CM BASIC KIT; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of non-advancing guidewire was inconclusive due to poor sample condition.The product returned is one powerglide pro device.The catheter and wings are not included, the safety mechanism has been deployed, indicating use.The guidewire assembly is locked out.The guidewire is somewhat bent in the exposed area.The white plastic area exhibits a longitudinal crack proximal to the guidewire slider and extending to the distal tip of the white plastic.The guidewire appears to be in the interior retention slot as expected.The guidewire attachment to the shell was intact and appeared to be formed normally.A permanent bend in the guidewire is visible 14.4 cm from the distal tip.The purple plastic retention assembly appears to be undamaged.The coiled portion of the guidewire shows multiple kinks and foreign material.When the guidewire lockout was disabled, the guidewire assembly slid without issue.A needle cap was used to occlude a stock sample.Deployment of the guidewire was then attempted, resulting in coiling within the housing.As the sample was disassembled and returned in functional condition, the complaint is inconclusive due to poor sample condition.Possible causes include guidewire advancement into tissue or against resistance.A lot history review (lhr) of reaw0963 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 12/19/2016-per sales representative, the facility reported that the catheter was inserted into patient without any issues; however, once the housing was removed, clinician noticed that the wire was not sticking out of the safety housing.It was stated that there was concern that the wire had been sheared in the patient.Another clinician examined the housing and reportedly realized that the wire was intact but was coiled up within the housing.He disassembled the device to confirm.No patient harm was reported.

Brand Name
PFLEX 18G 8CM BASIC KIT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6353221
Report Number3006260740-2017-00133
Device Sequence Number38421
Product Code FOZ
UDI-Device Identifier00801741110504
UDI-Public(01)00801741110504(17)180930(10)REAW0963
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberN/A
Device Catalogue NumberF118080
Device Lot NumberREAW0963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2016
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1